MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Model Number 430-98-056
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having instability.The surgeon replaced the head; used stryker products to replace the shell and liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability.The previous surgery and the surgery detailed in this investigation occurred 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.This investigation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - (b)(4) for examination.A review of the implant device history records (dhr), shows that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There were no findings during this investigation that indicate that the reported device(s) was defective.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8219967
Report Number1644408-2018-01205
Device Sequence Number18881243
Product Code LPH
UDI-Device Identifier00888912084048
UDI-Public(01)00888912084048
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Model Number430-98-056
Device Catalogue Number430-98-056
Device Lot Number591G1273
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-36-000, LOT 638C1244; 932-36-756, LOT 904N1954
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR